Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 263, NWS Raleigh, NC

July 24, 2011Durham County, Orange County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2011, 4:22 PM EDT for Durham County, Orange County, Person County, North Carolina. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 4:22 PM EDT (20:22 UTC)
Expired
Jul 24, 2011, 4:51 PM EDT
In force
29 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:22 PM EDTHAIL 0.752 Nnw Rougemont, NCPEA TO DIME SIZE HAIL LASTED APPROX 20 MIN.
Jul 24, 4:48 PM EDTTSTM WND DMG2 N Rougemont, NCMULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 501 NEAR THE DURHAM AND PERSON COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS52 KRAH 242022
SVRRAH
NCC063-135-145-242100-
/O.NEW.KRAH.SV.W.0263.110724T2022Z-110724T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROUGEMONT...OR 10 MILES SOUTH OF
  ROXBORO...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SURL...
  MORIAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3617 7880 3617 7897 3621 7903 3635 7905
      3640 7880
TIME...MOT...LOC 2022Z 256DEG 7KT 3626 7893

$$

MWS
2 follow-up statements
148 
WWUS52 KRAH 242046
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT SUN JUL 24 2011

NCC063-135-242055-
/O.CAN.KRAH.SV.W.0263.000000T0000Z-110724T2100Z/
DURHAM NC-ORANGE NC-
446 PM EDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE AND NORTH
CENTRAL DURHAM COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE AREA...AND THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3640 7880 3624 7880 3624 7903 3627 7904
      3635 7905
TIME...MOT...LOC 2045Z 256DEG 7KT 3627 7888

$$

NCC145-242100-
/O.CON.KRAH.SV.W.0263.000000T0000Z-110724T2100Z/
PERSON NC-
446 PM EDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN PERSON COUNTY...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MORIAH...OR 11 MILES SOUTHEAST OF ROXBORO...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SURL.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND 
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE 
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3640 7880 3624 7880 3624 7903 3627 7904
      3635 7905
TIME...MOT...LOC 2045Z 256DEG 7KT 3627 7888

$$

MWS
233 
WWUS52 KRAH 242051
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT SUN JUL 24 2011

NCC145-242059-
/O.CAN.KRAH.SV.W.0263.000000T0000Z-110724T2100Z/
PERSON NC-
451 PM EDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ANOTHER 
STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN PERSON COUNTY THROUGH 
530 PM. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE 
SHELTER IF ANOTHER WARNING IS ISSUED.

LAT...LON 3640 7880 3624 7880 3624 7903 3627 7904
      3635 7905
TIME...MOT...LOC 2049Z 256DEG 7KT 3627 7887

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:19 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 24, 3:19 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT SUN JUL 24 2011

.SYNOPSIS...
AN AREA OF HIGH PRESSURE ALOFT WILL WEAKEN AND DRIFT WEST TODAY AND
ALLOW A WEAK UPPER LEVEL TROUGH TO DROP INTO OUR REGION THROUGH
THROUGH EARLY THIS WEEK.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 210 PM...

CONVECTION BECOMING MORE WIDESPREAD AT THIS TIME
AS SHOWERS AND THUNDERSTORMS COMING OFF THE MOUNTAINS OF VIRGINIA
AND NORTH CAROLINA ARE SET TO ADVECT SOUTHEAST INTO THE AREA LATER
THIS AFTERNOON. RAIN AND OUTFLOW BOUNDARIES FROM CONVECTION WILL
KNOCK TEMPERATURES INTO THE UPPER 70S TO LOWER 80S BEFORE
RECOVERING A BIT. CURRENT HEAT ADVISORY CONTINUES FOR THOSE
OUTSIDE THE INFLUENCE OF STORMS.

SEVERE THREAT LIMITED TO DOWNBURST WINDS... BUT A SMALLER THREAT
THAN SATURDAY. LOCALLY HEAVY RAINS WITH ISOLATED FLOODING A RISK.

SHOWERS WILL AGAIN DIMINISH SHORTLY AFTER SUNSET WITH ONLY ISOLATED
SHOWERS EXPECTED AS MIDNIGHT APPROACHES. AIR COLUMN IS TOO SATURATED
TO EXPECT MUCH MORE THAN LOCALIZED FOG TOWARD SUNRISE.

AN UPPER TROUGH FORECAST TO MOVE INTO THE EASTERN GREAT LAKES BEFORE
SUNSET MONDAY WILL ENHANCE SURFACE CONVERGENCE AND MOISTURE OVER
NORTH CAROLINA MONDAY AFTERNOON. WINDS LESS THAN 20 KNOTS GENERALLY
THROUGH THE AIR COLUMN AND THUNDERSTORMS EXPECTED TO BE LOOSELY
ORGANIZED AT BEST. NOT YET CONFIDENT ENOUGH TO PUSH RAIN CHANCES
PAST 50 PERCENT... BUT COVERAGE WISE... THIS LOOKS LIKE OUR BEST
RAIN OPPORTUNITY OF THE WEEK. MODERATE INSTABILITY... AND CAPE IN
EXCESS OF 2500 JOULES SHOULD PRODUCE A FEW SHORT LIVED SEVERE STORMS
WITH DAMAGING DOWNBURST WINDS.

CLOUDS AND AFTERNOON RAIN SHOULD HOLD MOST LOCATIONS IN THE MID
90S FOR AFTERNOON TEMPERATURES MONDAY. OVERNIGHT LOWS IN THE MID
70S... THOUGH MONDAY NIGHT A BIT WARMER THAN TONIGHT IN MOST
LOCATIONS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT...
AS OF 300 PM SUNDAY...

TUE AND TUE NIGHT: THE SOUTHEASTWARD PASSAGE OF THE LOW-MID LEVEL
TROUGH AND ASSOCIATED MOIST AXIS SHOULD SUPPORT THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS TUE...MAINLY ALONG AND SOUTH OF US HWY 64.
WHILE INSTABILITY WILL BE AVAILABLE OVER NORTHERN NC AS WELL...
SIGNIFICANT DRYING ALOFT AND LIGHT NORTH TO NORTHEASTERLY LOW LEVEL
FLOW SHOULD PROVE TOO HOSTILE AN ENVIRONMENT FOR ANY DEVELOPMENT.
HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S EXPECTED...IN AN
ATYPICAL CLIMATOLOGICAL DISTRIBUTION GIVEN THE EXPECTATION OF MOSTLY
CLOUDY CONDITIONS AMIDST SCATTERED STORMS OVER THE SANDHILLS...
SOUTHERN PIEDMONT...AND SOUTHERN COASTAL PLAIN. PARTLY TO MOSTLY
SUNNY CONDITIONS ELSEWHERE. MOST CONVECTION SHOULD DISSIPATE AROUND
OR BEFORE SUNSET. GUIDANCE INDICATES MORE-ISOLATED SHOWERS AND
STORMS COULD DEVELOP WITH THE ARRIVAL OF A SECONDARY SURFACE TROUGH
FROM THE NORTH OVERNIGHT...BUT SUCH A WEAK/SHALLOW FEATURE IS
UNLIKELY TO FORCE NOCTURNALLY-COOLED PARCELS TO THEIR LFC. THE
FORECAST WILL ACCORDINGLY BE KEPT DRY FOR THE OVERNIGHT.

WED AND WED NIGHT: NWP MODELS INDICATE A TRAILING TROUGH ALOFT WILL
CROSS OUR REGION EARLY WED. THE UNFAVORABLE DIURNAL TIMING --
FOLLOWED BY STRONG HEIGHT RISES ASSOCIATED WITH A RETURNING MID
LEVEL RIDGE -- AND CONTINUED DEEP LAYER DRYNESS...SUGGEST ANY
CONVECTION WOULD BE VERY ISOLATED AND MOST PROBABLE OVER THE FAR
SOUTHEAST CWA. THE RETURN OF THE RIDGE ALOFT WILL ALSO HERALD THE
BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE
MIDDLE 90S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 235 PM SUNDAY...

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A RE-ESTABLISHMENT OF
THE SUB-TROPICAL RIDGE INVOF THE CENTRAL AND SOUTHERN APPALACHIANS
THROUGH THE FIRST HALF OF THE WEEKEND...FOLLOWED BY A GRADUAL
SUPPRESSION OF THE RIDGE BY TROUGH AMPLIFICATION OVER SE CANADA ON
SUN - A TRANSITIONAL PATTERN VERY SIMILAR TO THE ONE AFFECTING THE
MIDDLE ATLANTIC REGION NOW. AS SUCH...A REPEAT OF VERY HOT
CONDITIONS IN THE UPPER 90S TO LOWER 100S IS EXPECTED BY FRI-SAT...
AFTER 95 TO 100 DEGREE HEAT ON THU. THE PRESENCE OF THE RIDGE ALOFT
CENTERED NEARLY DIRECTLY OVERHEAD SUGGESTS ONLY ISOLATED DIURNAL
CONVECTION...FOCUSED BY A LEE/THERMALLY-INDUCED TROUGH.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...

SHOWERS AND THUNDERSTORMS MAINLY IN AN AREA BOUNDED BY HIGHWAYS
SIXTY-FOUR AND ONE AT THIS TIME...WITH STORMS EXPECTED TO DEVELOP
ELSEWHERE AS THE AFTERNOON PROGRESSES. OTHER THAN VICINITY OF
SHOWERS... CONDITIONS WILL BE VFR UNTIL THE DAWN HOURS WHEN SOME
PATCHY FOG WILL DEVELOP. MOST CONVECTION WILL END A FEW HOURS
AFTER SUNSET... WITH ISOLATED SHOWERS PAST MIDNIGHT.

SHOWER AND THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD IN
COVERAGE MONDAY AFTERNOON... THEN MOSTLY CONFINED TO SOUTH AND
SOUTHEAST AREAS TUESDAY AFTERNOON. CONVECTION CHANCES DWINDLE
WEDNESDAY INTO THURSDAY AS THE AIR MASS DRIES OUT AND BECOME A
LITTLE MORE STABLE. SIMILAR TO THE PAST FEW MORNINGS...EXPECT A 2
TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG OR HAZE AROUND SUNRISE.

&&

.CLIMATE...
GSO                                    RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

SUN 24:   96/2010       78/2010        100/2010       79/2010

THU 28:  100/1952       74/1987        104/1952       75/1997
FRI 29:  101/1952       75/2010        104/1952       76/2002
SAT 30:   97/1954       74/1931        101/1953       75/2008

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011-
024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...
CLIMATE...MWS
Hazardous weather outlook, Jul 24, 4:07 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
407 AM EDT SUN JUL 24 2011

NCZ008>011-024>028-040>043-073>078-083>086-088-089-250930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
407 AM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP
TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO
MINOR FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY
EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN
AREAS.

DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.

NCZ007-021>023-038-039-250930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
407 AM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP
TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO
MINOR FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY
EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN
AREAS.

DANGEROUSLY HOT CONDITIONS MAY RETURN TO THE AREA BY LATE IN THE WEEK.

In the hours before

Special weather statement, Jul 24, 12:50 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT SUN JUL 24 2011

NCZ073-074-241745-
MONTGOMERY-STANLY-
1250 PM EDT SUN JUL 24 2011

...SCATTERED STRONG AND SLOW-MOVING THUNDERSTORMS WILL AFFECT STANLY
AND MONTGOMERY COUNTIES THROUGH 145 PM EDT...

AT 1245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM RICHFIELD TO BADIN LAKE TO 5 MILES NORTH OF
TROY...DRIFTING SOUTHEAST AT 5 MPH. OTHER STORMS WERE IN THE
FORMATIVE STAGES NEAR OAKBORO AND BISCOE. THESE TOO WILL RAPIDLY
BECOME STRONG.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...BUT ARE NOT LIMITED
TO...ALBEMARLE AND TROY.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3551 8030 3551 7977 3527 7971 3517 7964
      3516 7964 3518 7967 3518 7986 3516 7989
      3516 7998 3514 8002 3514 8007 3519 8011
      3516 8017 3515 8016 3517 8020 3515 8021
      3521 8026 3517 8035 3516 8045 3522 8049
TIME...MOT...LOC 1645Z 323DEG 5KT 3549 7999

MWS
Special weather statement, Jul 24, 1:01 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT SUN JUL 24 2011

NCZ039-040-075-076-241830-
CHATHAM-LEE-MOORE-RANDOLPH-
101 PM EDT SUN JUL 24 2011

...SCATTERED STRONG...SLOW-MOVING THUNDERSTORMS WILL AFFECT
RANDOLPH...MOORE...LEE AND CHATHAM COUNTIES THROUGH 230 PM EDT...

AT 1255 PM EDT...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING
THUNDERSTORMS EXTENDING FROM NEAR ASHEBORO TO GOLDSTON TO CARTHAGE.
STORMS WILL DRIFT SLOWLY SOUTHEASTWARD AROUND 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE BUT ARE NOT LIMITED
TO...SEA GROVE...CUMNOCK...SANFORD...TRAMWAY...LEMON SPRINGS...AND
CAMERON.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3581 8005 3585 7958 3585 7924 3587 7925
      3586 7892 3562 7899 3560 7896 3552 7897
      3527 7922 3526 7970 3551 7977 3551 8006
TIME...MOT...LOC 1655Z 315DEG 4KT 3564 7968

MWS
Special weather statement, Jul 24, 1:48 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT SUN JUL 24 2011

NCZ073-074-083-084-241845-
ANSON-MONTGOMERY-RICHMOND-STANLY-
148 PM EDT SUN JUL 24 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 245 PM EDT...

AT 148 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES WEST OF TROY...MOVING EAST AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE...TROY...BADIN LAKE...ALBERMARLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3519 8051 3550 8029 3551 7977 3526 7970
      3518 7965 3512 7957 3507 7958 3506 7948
      3504 7946 3503 7951 3499 7958 3498 8002
      3519 8028 3516 8044
TIME...MOT...LOC 1748Z 277DEG 4KT 3534 8000

ELLIS
Special weather statement, Jul 24, 2:30 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SUN JUL 24 2011

NCZ039-040-075-076-241930-
CHATHAM-LEE-MOORE-RANDOLPH-
230 PM EDT SUN JUL 24 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...MOORE...LEE
AND CHATHAM COUNTIES THROUGH 330 PM EDT...

AT 230 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER HARPERS CROSSROADS...OR ABOUT 10 MILES
SOUTH OF SILER CITY...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GOLDSTON...CUMNOCK.

SOME LOCATIONS IMPACTED INCLUDE...GOLDSTON...CUMNOCK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3585 7924 3587 7925 3586 7911 3587 7891
      3562 7899 3561 7899 3558 7892 3527 7922
      3527 7971 3530 7971 3551 7977 3585 7993
TIME...MOT...LOC 1830Z 275DEG 7KT 3558 7941

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:06 PM EDTSpecial Weather StatementRAHAnson39 min
Jul 24, 12:50 PM EDTSpecial Weather StatementRAHMontgomery, Stanly55 min
Jul 24, 1:01 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore, Randolph89 min
Jul 24, 1:21 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 24, 1:48 PM EDTSpecial Weather StatementRAHMontgomery, Richmond, Stanly57 min
Jul 24, 2:14 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee46 min
Jul 24, 2:30 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore, Randolph60 min
Jul 24, 2:55 PM EDTFlash Flood WarningRAHChatham51 min
Jul 24, 3:13 PM EDTSevere Thunderstorm WarningRAHWake36 min
Jul 24, 3:46 PM EDTFlash Flood WarningRAHWake98 min
Jul 24, 3:51 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford54 min
Jul 24, 4:04 PM EDTSevere Thunderstorm WarningRAHJohnston41 min
Jul 24, 4:32 PM EDTSpecial Weather StatementRAHNash58 min
Jul 24, 4:48 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Guilford, Randolph87 min
Jul 24, 4:57 PM EDTSpecial Weather StatementRAHPerson48 min
Jul 24, 5:08 PM EDTSpecial Weather StatementRAHEdgecombe67 min
Jul 24, 5:09 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph51 min
Jul 24, 5:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash56 min
Jul 24, 5:22 PM EDTSpecial Weather StatementRAHSampson68 min
Jul 24, 5:29 PM EDTSevere Thunderstorm WarningRAHGranville46 min
Jul 24, 5:48 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Jul 24, 5:49 PM EDTSevere Thunderstorm WarningRAHPerson41 min
Jul 24, 6:06 PM EDTSpecial Weather StatementRAHChatham, Durham, Lee, Wake54 min
Jul 24, 7:36 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.